Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Prescribed anafranil. Advised not to dringk alcohol. What are the possible side effects of anafranil?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 725 Questions
Hi i went to a gp last month and explained that i suffer from p/e, he suggested two treatments 1 by self/injection,this did not suit as i dont like injections and i could not see myself injecting myself
2 the doctor also mentioned a very mild anti-depressant. I asked him about side effects eg weight gain also was it possible to drink alcohol,he replied that it was a very mild form of anti-dpressant and that it was so mild that there would be no side-effects, he mentioned to avoid alcohol for the first 48 hours till my system gets use to the medication Later that day i went to the chemist and received my medication it is called anafranil 10mg and it states on the leafet do not drink alcohol, i had to go away on business shortly after i received the medication and i was afraid to touch alcohol on this trip in case there was was side-effects, i knew there was a few business dinners on this trip and i never went near the tablets. When i came back from my trip i typed in the name of the medication into the web and the possible side effects it mentioned are weight gain, possible loss of sex drive and to avoid alcohol.I have no medical training and i am confussed as to what to do as i dont believe this doctor would mis-lead me. I am 48, ii excerise 3/4 times a week i am in good health, good weight(12 st).I drink about 15 units a week. Could i have your advise please!! Hope this is in confidence!
Posted Tue, 2 Jul 2013 in Mental Health
Answered by Dr. Nehal Shah 4 hours later
Thanks for using healtgcare magic.

Sexual dysfunction usually occur at three different level.
1. ,Desire or libido
2. Erecetion level causing erectile dysfuction
3. Ejeculation level causing premature ejeculation

So let me know whether you have disturbances at first two level also or having only premature ejeculation.

You also need to find out the cause of the symptom including testosterone deficiency, alcohol neuropathy or any medical condition leading to this or psychological stress that leads to the problem .

For that, you should consult sexologist or psychiatrist for detailed evaluation and examination. Doctor may advise you to go for blood tests like serum testosterone level to rule out physical causes.

Treatment will be directed as per the cause.

If you are having psychological factors leading to this, anti depressant drug may be of good help. You should also avoid alcohol.

I hope I have addressed your concern.

Feel fre to revert to me in case if yoy have additional query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor